Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 254, NWS Atlanta, GA

December 29, 2015Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 29, 2015, 7:53 PM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2015, 7:53 PM EST (00:53 UTC)
Expired
Dec 30, 2015, 11:00 AM EST
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Lovejoy (LOVG1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WGUS42 KFFC 300053
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EST TUE DEC 29 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC063-113-255-301453-
/O.NEW.KFFC.FL.W.0254.151230T0053Z-151230T1600Z/
/LOVG1.1.ER.151230T0033Z.151230T0600Z.151230T1000Z.NO/
753 PM EST TUE DEC 29 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Lovejoy.
* From this evening until Wednesday morning.
* At 645 PM Tuesday the stage was 11.9 feet...and rising.
* Minor flooding is forecast to develop.
* Flood stage is 12 feet.
* The river is forecast to rise above flood stage this evening and 
  continue rising...reaching near 12.6 feet after midnight early 
  Wednesday morning. The river is expected to fall below flood stage 
  later Wednesday morning.
* At 12 feet...Flood Stage is reached and minor flooding begins. 
  Flooding of the Rivers Edge Golf Course begins and several holes 
  and fairways will flood. Flooding of some yards begins upstream of 
  the gage between Upper Riverdale Road and Highway 138.
  

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$
1 follow-up statement
830 
WGUS82 KFFC 300750
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 30 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Lovejoy affecting Clayton...Fayette and Spalding 
  Counties

 
GAC063-113-255-300820-
/O.CAN.KFFC.FL.W.0254.000000T0000Z-151230T1600Z/
/LOVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
250 AM EST WED DEC 30 2015

The Flood Warning is cancelled for
  The Flint River near Lovejoy.
* This takes affect immediately.
* At 145 AM Wednesday the stage was 11.4 feet...and 
  falling.
* Flood stage is 12.0 feet.
* The river will continue to fall.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:40 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 29, 6:40 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EST TUE DEC 29 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STATIONARY FRONTAL BOUNDARY REMAINS POSITIONED ACROSS CENTRAL
GEORGIA THIS AFTERNOON. LUCKILY...MOST OF TODAY HAS BEEN DRY.
REGIONAL RADAR HAS PICKED UP A FEW LIGHT SHOWERS ACROSS THE FAR SE
CWFA...BUT TOTAL QPF HAS BEEN VERY LIGHT.

A WAVE OF LOW PRESSURE ACROSS THE WESTERN GULF OF MEXICO WILL MOVE
NORTHEAST ALONG THE BOUNDARY OVERNIGHT AND WEDNESDAY. ACCOMPANYING
THIS LOW WILL BE ANOTHER ROUND OF WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS. THERE IS A FEW HUNDRED JOULES OF CAPE
PRESENT...MAINLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. WILL
KEEP THE THUNDER IN MAINLY AFTER 06Z WEDNESDAY THROUGH EARLY
THURSDAY MORNING. EVEN THOUGH SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED...SUB SEVERE STORM WINDS WILL BE CAPABLE OF UPROOTING
TREES DUE TO THE SATURATED SOILS.

THE MAIN HAZARD ASSOCIATED WITH THIS SYSTEM WILL BE THE LOCALLY
HEAVY RAINFALL. IN GENERAL...ONE TO THREE INCHES OF RAINFALL IS
ANTICIPATED ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE WHERE STORMS REPEATEDLY TRAIN. EVEN
THOUGH AMOUNTS ARE NOT LARGE THROUGH FRIDAY...THE SOILS ARE
SATURATED AND ANY ADDITIONAL RAINS WILL CREATE RUN-OFF. IN
ADDITION...SEVERAL CREEKS/STREAMS/RIVERS REMAIN ABOVE FLOOD STAGE
AND THE ADDITIONAL RAINS WILL PROLONG THE ONGOING ISSUES.  HAVE
EXTENDED THE FLOOD WATCH TO THE ENTIRE CWFA.

HI-RES MODELS ARE PROGGING THE AXIS OF LOCALLY HEAVY RAINFALL TO
DEVELOP ALONG THE INTERSTATE 85 CORRIDOR AFTER 06Z WEDNESDAY...AND
THEN SHIFT SOUTHWARD THROUGH THE DAY. FROM RUN TO RUN...THE AXIS HAS
SHIFTED SOUTHWARD.

NLISTEMAA

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE GFS/ECMWF ARE
IN PRETTY GOOD AGREEMENT FOR THE LONG TERM. THE UPPER FLOW REMAINS
WEST SOUTHWEST WITH A SECONDARY DISTURBANCE MOVING ALONG THE GULF
COAST FRIDAY. MODELS DIFFER IN THE NORTHWARD EXTENT OF THE
MOISTURE ON FRIDAY WITH THE GFS THE FURTHEST NORTH. WILL CONTINUE
WITH CONSISTENCY AND LEAN TOWARD THE ECMWF SOLUTION WHICH BRINGS A
CHANCE OF SHOWERS TO PARTS OF CENTRAL GA. THE CWA DRIES OUT FOR
THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS INTO THE CWA. THIS
WILL ALSO BRING OUR TEMPS NEAR NORMAL...SOMETHING WE HAVENT SEEN
IN A WHILE. THE MORE SEASONAL WEATHER WILL LAST INTO EARLY NEXT
WEEK.

01

&&

.AVIATION...
00Z UPDATE...
EXPECT A LONG PERIOD OF IFR CIGS BEGINNING 06Z AND BEYOND WITH
WIDESPREAD RAINFALL DEVELOPING. A FEW THUNDERSTORMS ARE
POSSIBLE...BUT SHOULD BE ISOLATED. WINDS WILL REMAIN LIGHT
OVERNIGHT AND MAY FLIP FLOP ON EITHER SIDE OF SOUTH...BUT
SPEEDS SHOULD REMAIN 6KT OR LESS. WINDS BECOMING MORE
SOUTHWEST AFTER 14Z WEDNESDAY. HEAVIEST RAIN EXPECTED TO
SET UP JUST SOUTH OF KATL TO KAHN.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  67  55  63 /  90 100  90  20
ATLANTA         58  65  53  58 /  90 100  80  20
BLAIRSVILLE     51  62  48  54 /  70  80  70  10
CARTERSVILLE    53  61  49  56 /  90 100  70  20
COLUMBUS        63  69  58  62 /  80 100  90  50
GAINESVILLE     56  63  52  59 /  90 100  80  20
MACON           64  72  60  64 /  60 100  80  60
ROME            51  60  47  55 /  80  80  70  10
PEACHTREE CITY  57  66  52  59 /  90 100  80  30
VIDALIA         67  78  65  72 /  30  50  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILKES...WILKINSON.

&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, Dec 29, 3:13 AM EST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EST TUE DEC 29 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
313 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN REDEVELOPING LATE TONIGHT ACROSS NORTH GEORGIA.
ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS
AFTERNOON...AND NORTH GEORGIA TONIGHT.

A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA TODAY. THIS COLD
FRONT WILL BEGIN MOVING NORTH AS A WARM FRONT TONIGHT AHEAD OF THE
NEXT STORM SYSTEM THAT WILL MOVE ACROSS THE REGION LATE TONIGHT AND
WEDNESDAY. THERE WILL BE ENOUGH INSTABILITY TO PRODUCE A FEW
THUNDERSTORMS ACROSS CENTRAL GEORGIA TODAY...AND ACROSS NORTH
GEORGIA TONIGHT. HOWEVER SEVERE STORMS ARE NOT EXPECTED.

THERE WILL BE A BRIEF BREAK IN THE HEAVY RAIN ACROSS THE REGION
TODAY...HOWEVER AS THE STORM SYSTEM BEGINS SPREADING MOISTURE INTO
THE STATE LATE TONIGHT...SOME OF THE RAIN COULD BE HEAVY. FOR THIS
REASON THE FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT.
FOR MORE DETAILS ON THE FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE RISK OF HEAVY RAIN WILL CONTINUE THROUGH THE DAY WEDNESDAY
ACROSS THE ENTIRE AREA AND INTO THURSDAY ACROSS CENTRAL GEORGIA.
THERE WILL ALSO BE THE RISK OF ISOLATED SEVERE STORMS WEDNESDAY WITH
THE MAIN THREAT BEING DAMAGING WINDS. HAZARDOUS WEATHER IS NOT
EXPECTED AFTER WEDNESDAY...ALTHOUGH FLOODING ALONG RIVERS AND CREEKS
FROM THIS WEEKS HEAVY RAINS WILL CONTINUE OVER MANY AREAS INTO THE
WEEKEND. ONCE THIS SYSTEM MOVES SOUTH AND EAST OF THE AREA
FRIDAY...THINGS WILL DRY OUT THROUGH THE BEGINNING OF NEXT WEEK WITH
A DRY HIGH PRESSURE RIDGE BUILDING INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Dec 29, 5:12 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TORNADO          4 SW CULLODEN           32.82N  84.13W
12/24/2015                   UPSON              GA   NWS STORM SURVEY

            SEVERAL TREES SNAPPED OR UPROOTED ALONG MOUNT CARMEL
            ROAD IN UPSON COUNTY. EF-0 TORNADO CONFIRMED FROM NWS
            SURVEY AND ARCHIVED RADAR DATA. ADDITIONAL DETAILS IN
            PUBLIC INFORMATION STATEMENT ISSUED AT 428 PM EST / DEC
            29 2015.

&&

CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...REMARKS...SOURCE

EVENT NUMBER FFC1500699

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:33 PM ESTRiver Flood WarningFFCDeKalb, Rockdale49 hr
Dec 29, 10:07 PM ESTRiver Flood WarningFFCFayette, Spalding3 days
Dec 30, 6:15 AM ESTSpecial Weather StatementFFCTroup45 min
Dec 30, 7:29 AM ESTFlash Flood WarningFFCBarrow, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more6 hr
Dec 30, 8:23 AM ESTFlash Flood WarningFFCBanks, Bartow, Cherokee, Cobb, Dawson, Forsyth and 7 more6 hr
Dec 30, 10:51 AM ESTRiver Flood WarningFFCWashington, Wilkinson51 hr
Dec 30, 10:51 AM ESTRiver Flood WarningFFCForsyth19 hr
Dec 30, 10:51 AM ESTRiver Flood WarningFFCNewton3 days
Dec 30, 11:35 AM ESTSpecial Weather StatementFFCLamar, Upson25 min
Dec 30, 11:49 AM ESTSpecial Weather StatementFFCJasper26 min
Dec 30, 12:05 PM ESTFlash Flood WarningFFCGreene, Morgan, Oconee, Oglethorpe, Wilkes10 hr
Dec 30, 12:30 PM ESTFlash Flood WarningFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 3 more9 hr
Dec 30, 12:37 PM ESTRiver Flood WarningFFCFayette34 hr
Dec 30, 12:41 PM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Monroe, Newton and 3 more94 min
Dec 30, 12:50 PM ESTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Henry, Jasper and 6 more9 hr
Dec 30, 1:19 PM ESTFlash Flood WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe6 hr
Dec 30, 2:38 PM ESTRiver Flood WarningFFCMorgan, Newton24 hr
Dec 30, 2:38 PM ESTRiver Flood WarningFFCBarrow, Jackson22 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding26 hr
Dec 30, 3:17 PM ESTRiver Flood WarningFFCNewton8 days
Dec 30, 3:35 PM ESTRiver Flood WarningFFCTroup27 hr
Dec 30, 4:03 PM ESTRiver Flood WarningFFCNewton, Rockdale24 hr
Dec 30, 4:46 PM ESTFlash Flood WarningFFCGlascock, Greene, Hancock, Putnam, Taliaferro, Warren and 2 more6 hr
Dec 30, 5:40 PM ESTFlash Flood WarningFFCMacon, Marion, Schley, Stewart, Sumter, Taylor and 1 more6 hr
Dec 30, 5:52 PM ESTRiver Flood WarningFFCNewton, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.